Alert archive / Arizona / Wind Advisories in 2023
Wind Advisory 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 9, 2023, 12:52 PM MST for Apache County, Navajo County, Arizona. It took effect at May 10, 2023, 10:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2023, 12:52 PM MST (19:52 UTC)
- In effect from
- May 10, 2023, 10:00 AM MST
- Expired
- May 10, 2023, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922 WWUS75 KFGZ 091952 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1252 PM MST Tue May 9 2023 AZZ014-017-101800- /O.NEW.KFGZ.WI.Y.0013.230510T1700Z-230511T0100Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 1252 PM MST Tue May 9 2023 /152 PM MDT Tue May 9 2023/ ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southern Apache and Navajo counties including Show Low, St. Johns, Springerville, Eagar, Greer, Pinetop-Lakeside, Alpine, Whiteriver. * WHEN...From 10 AM to 6 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
1 follow-up statement
569 WWUS75 KFGZ 101633 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 933 AM MST Wed May 10 2023 AZZ014-017-110100- /O.CON.KFGZ.WI.Y.0013.230510T1700Z-230511T0100Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 933 AM MST Wed May 10 2023 /1033 AM MDT Wed May 10 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southern Apache and Navajo counties including Show Low, St. Johns, Springerville, Eagar, Greer, Pinetop-Lakeside, Alpine, Whiteriver. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 9, 8:59 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, May 9, 8:59 AM MST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 859 AM MST Tue May 9 2023 .SYNOPSIS...Warm, dry, and breezy weather will continue for today. On Wednesday, a quick-moving trough will deliver cooler and windier conditions, along with a chance for a few rain or high elevation snow showers. Daytime temperatures then warm up again to finish off the week. A chance of showers and thunderstorms returns by late next weekend and last into next week. && .UPDATE...Another pleasant spring day is on the way. High temperatures will be within a few degrees of seasonal averages, with minimal high cloud cover. Breezy southwest winds of 10-20 mph with gusts 25-30 mph will develop later this morning and continue into early evening. Forecasts are in good shape and no updates are required until the afternoon package. && .PREV DISCUSSION /345 AM MST/...One more day of dry, southwest flow aloft will bring breezy and seasonably warm weather to the region today. A compact upper low will enter SOCAL near KLAX later tonight and move through Arizona on Wednesday. This low will drop our daytime temperatures at least 10 degrees, with the axis of stronger southwest shifting to the eastern CWA. Enough mid-level moisture and instability exists with this low to include chances of showers for most areas, but especially along and north of the I-40 corridor. Precipitation amounts will be light and impacts minimal. However, evaporative cooling below cloud base could lead to some graupel/small hail and even a few snowflakes as low as 7000-7500 feet. The low exits quickly on Thursday, with warming temperatures and less wind to finish off the week. By late next weekend, things start to get a bit interesting. A westward extension of high pressure over the Gulf of Mexico will push a significant moisture surge into our area by late next weekend and early next week. This moisture remains trapped under the ridge and becomes what is essentially an early monsoon pattern, at least for a few days. Stay tuned on this one, models suggest this pattern could stick around for awhile. && .AVIATION...For the 18Z TAF package...Mainly VFR is expected for the next 24 hours. MVFR visibility is possible due to smoke and haze near any prescribed fires. Southwest winds, 15-20 kts with gusts up to 30 kts, are anticipated this afternoon, becoming light under 10 kts by 04Z-06Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions with near-normal temperatures are expected today. Southwest winds 15 to 25 mph with gusts up 35 mph, with RH values of 10 to 15%. Cooler temperatures are expected on Wednesday, west to southwest winds of 15 to 30 mph with gusts between 30 to 45 mph. Strongest winds over eastern and northeast AZ. A chance of showers (15 to 30%) are expected on Wednesday, especially over northwestern AZ. Thursday through Saturday...Warming temperatures and dry conditions expected for Thursday and Friday, with lighter northerly winds. A slight chance of showers on Saturday afternoon, especially over northeastern AZ. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ/Peterson AVIATION...LaGuardia FIRE WEATHER...Meola For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.